Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

June 21, 2021Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Jun 21, 2021, 2:13 PM CDT for Union County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 2:13 PM CDT (19:13 UTC)
Expired
Jun 21, 2021, 2:45 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA

County Union County, AR

The radar

The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS84 KSHV 211913
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Mon Jun 21 2021
 
ARZ073-211945-
Union AR-
213 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 245 PM
CDT...

At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moro Bay State Park to near Strong to 6 miles
south of Urbana. Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, New London and Aurelle. 

LAT...LON 3303 9245 3317 9234 3330 9236 3329 9235
      3328 9233 3326 9232 3328 9230 3326 9229
      3325 9223 3323 9223 3323 9222 3321 9223
      3320 9221 3321 9218 3316 9217 3316 9211
      3309 9213 3303 9211 3302 9208
TIME...MOT...LOC 1913Z 264DEG 22KT 3329 9236 3317 9235 3308 9245 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:56 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 21, 12:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1256 PM CDT Mon Jun 21 2021

.AVIATION...
For the 21/18z TAFs, scattered showers and thunderstorms are
rapidly developing across the Four State Area, but most of this
activity remains somewhat spotty and unorganized. A more organized
line of thunderstorms is moving southeast into the area
immediately ahead of a cold front. Convective coverage and
intensity should continue to increase and thunderstorms can be
expected at all TAF sites during the period. However, the rain
should begin slowly end and diminish from north to south after
22/06z. Flight conditions will continue to be somewhat variable,
but ceilings should deteriorate into the MVFR range with the
onset of the highest precip. Behind the front and as the rain
ends, IFR ceilings are likely at most locations. The clouds should
slowly scatter and lift from north to south late in the period as
drier air begins to move into the region.

CN

&&

.PREV DISCUSSION... /issued 1126 AM CDT Mon Jun 21 2021/

UPDATE...
What little convection inhibition that we had to start the day has
rapidly eroded while SBCAPE values have already built upwards of
3000-3500 J/kg per latest mesoanalysis. As a result, scattered
showers and thunderstorms are rapidly developing in the warm
sector, mainly south of Interstate 30. Most of this activity will
remain somewhat spotty in nature, but may continue to intensify
through the day as it moves north-northeast. Farther northwest, a
line of showers and thunderstorms is moving southeast ahead of the
front. This line should rapidly intensify later this afternoon has
it encounters the very unstable airmass along and south of
Interstate 30. While deep layer shear remains relatively modest, a
threat for severe storms with damaging winds will remain in play.

PoPs were increased for the early to mid afternoon hours based on
the reasoning above and the latest radar loops over the last
couple of hours. In addition, some minor updates were made to
temperatures through the remainder of today based on the latest
obs.

Updated text products have already been sent.

PREV DISCUSSION... /issued 411 AM CDT Mon Jun 21 2021/

SHORT TERM.../Today through Tuesday/

The low stratocu field continues to quickly shift N across the
region early this morning, along a 25-30kt SSWrly LLJ that has
developed behind a vorticity lobe analyzed over Cntrl LA. A few
streamer -SHRA have developed this morning over portions of the
Lower Toledo Bend Country near this weakness aloft, with
additional -SHRA having also developed farther SW over portions of
SE TX along the SSWrly LLJ axis. This trend should continue this
morning and gradually increase/grow deeper as diurnal heating
helps to further destabilize the air mass, even as this vorticity
lobe opens up into a trough and begins to drift SE into Scntrl
MS/SE LA this afternoon in response to the increasing NW flow
aloft ahead of the digging longwave trough diving SE into the
OK/TX Panhandles into the Midwest and Great Lakes Region. This
trough will reinforce a weak cool front SE into the Srn Plains and
Mid-South region today, before entering NE TX/SW AR during the
afternoon. The NAM remains rather aggressive in deep convection
developing along the frontal zone by mid and late afternoon across
SE OK/Wrn and Cntrl AR, as it has maintained stronger low level
convergence as the front enters a moderately to strongly unstable
air mass. Given the strength of this convergence as well as
slightly stronger deep lyr shear over the GFS/ECMWF, can't rule
out isolated strong to svr convection developing by mid and late
afternoon and lingering through the evening with the progression
of the front before the bndry lyr begins to stabilize with the
rain cooled air and loss of heating. Did reflect a gradual uptick
in pops this morning through the afternoon and evening, although
did trend pops a bit lower than the more aggressive NBM as the
convection S of the approaching front will remain more scattered.
Given the very warm start to the morning due to the Srly winds and
stratocu field, did trend max temps this afternoon a bit above
the NBM, with little mixing in this moist air mass resulting in
heat indices between 100-105 degrees where max heating occurs
outside of the convection.

General agreement exists with the front reaching N of a TYR to
TXK to ELD and LLQ line by 00Z Tuesday, with the bkn line of
convection expected to progress SSE across Lower E TX/N LA through
the evening. Post-frontal convection will linger as well farther
N, in VC of the H925-850 trough as it drifts S to just S of the
I-20 corridor of E TX/N LA by 12Z Tuesday. Thus, the associated
convection in wake of the sfc front will gradually diminish from N
to S late tonight over NE TX/SW AR. This elevated front is
progged to then stall during the day even as the sfc front becomes
stationary in VC of the I-20 corridor of SE TX/S LA. Did maintain
slight chance pops Tuesday along the I-20 corridor near the
stalled H925-850 trough, with chance pops farther S in the morning
across Deep E TX/NCntrl LA, before deepening dry air aloft
entrains SSE in wake of the upper trough passage into the Nrn
Gulf. Also trended max temps Tuesday a bit warmer than the NBM
over SE OK/adjacent sections of SW AR/extreme NE TX where stronger
insolation is expected with the thinning cloud cover, but did
trend temps a tad lower across portions of Lower E TX/N LA where
the lower cigs look to linger through the afternoon before
gradually lifting. Unfortunately, this cool spell will be short-
lived as the sfc bndry begins to lift back N and wash out
Wednesday, resulting in a return to more seasonable temps with the
return Srly low level winds.

15

LONG TERM.../Tuesday Night through Sunday Night/

By Tuesday night, the front will have totally pushed through the
region, and stalled along the Gulf Coast. However, this front will
quickly push back north into our area, aided by a kick in the pants
from the sea breeze. Now a warm front, it will quickly push
temperatures across the region back into the 90s, as well as
destabilize a good chunk of our southern zones. This will result in
an increased chance for showers and thunderstorms into Wednesday
evening. While most of the region will remain under the influence of
NW flow, strong south flow at the surface will allow for similar
rain chances in our southern zones over subsequent days.

While most of this convection over the course of the workweek will
be diurnally driven, more organized chances for rain appear to be
coming together this weekend. Currently, there is pretty good
agreement between the Big Three (EURO/GFS/Canadian) of a trough
ejecting Plains, and beginning to effect our north zones by Friday
night. The overall ejection speed of this system is still subject to
chance, but it look like the Four-States region may be in for a wet
weekend. As for temperatures this long-term period, look for another
stint of seasonable temperatures, with afternoon highs the 90s, and
overnight lows in the mid-70s

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  69  79  68 /  60  90  20   0
MLU  89  68  79  66 /  80  90  30   0
DEQ  88  61  84  61 /  80  60   0   0
TXK  90  64  81  65 /  80  80   0   0
ELD  90  65  82  61 /  80  90  10   0
TYR  92  68  81  69 /  60  80  20   0
GGG  90  68  79  67 /  60  80  20   0
LFK  91  73  82  71 /  60  70  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/20
Hazardous weather outlook, Jun 21, 11:05 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1105 AM CDT Mon Jun 21 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221615-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1105 AM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Shower and thunderstorm chances will increase today ahead of an
approaching trough and cold front. A few of these storms may be
strong to severe, as a Marginal risk is in place for most of the
region. Damaging winds, small hail, and heavy rainfall will be the
main threats with any of this activity.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Some of the aforementioned thunderstorms may linger into Tuesday
morning, with some of them potentially being strong to severe as
well. Beyond this, no hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for tonight. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jun 21, 2:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
204 PM CDT Mon Jun 21 2021

OKZ077-TXZ096-097-108-109-211945-
McCurtain OK-Bowie TX-Red River TX-Franklin TX-Titus TX-
204 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN...NORTHERN
FRANKLIN...NORTHWESTERN BOWIE...NORTHWESTERN TITUS AND RED RIVER
COUNTIES UNTIL 245 PM CDT...

At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deport to 12 miles south of Idabel.
Movement was southeast at 15 mph.

Pea size hail and winds in excess of 35 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Hagansport, Boxelder, De Kalb, Bogata, Talco, Avery,
Annona, Almont, Moon, Beaverdams, Harts Bluff, Lydia, Goodlake,
Harris, Cuthand, English, Tom and Johntown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3360 9531 3382 9457 3367 9448 3364 9449
      3364 9446 3362 9445 3360 9447 3359 9444
      3354 9441 3324 9531
TIME...MOT...LOC 1904Z 317DEG 14KT 3357 9525 3372 9482

20
Special weather statement, Jun 21, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Mon Jun 21 2021

ARZ073-211945-
Union AR-
213 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 245 PM
CDT...

At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moro Bay State Park to near Strong to 6 miles
south of Urbana. Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, New London and Aurelle.

LAT...LON 3303 9245 3317 9234 3330 9236 3329 9235
      3328 9233 3326 9232 3328 9230 3326 9229
      3325 9223 3323 9223 3323 9222 3321 9223
      3320 9221 3321 9218 3316 9217 3316 9211
      3309 9213 3303 9211 3302 9208
TIME...MOT...LOC 1913Z 264DEG 22KT 3329 9236 3317 9235 3308 9245

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:04 PM CDTSpecial Weather StatementSHVRed River41 min
Jun 21, 4:55 PM CDTSpecial Weather StatementSHVAngelina65 min
Jun 21, 6:18 PM CDTSpecial Weather StatementSHVSabine57 min
Jun 21, 4:23 PM CDTSpecial Weather StatementSHVCaddo67 min
Jun 21, 4:51 PM CDTSpecial Weather StatementSHVBienville54 min
Jun 21, 5:08 PM CDTSpecial Weather StatementSHVDe Soto, Natchitoches, Red River67 min
Jun 21, 5:10 PM CDTSpecial Weather StatementSHVSabine65 min
Jun 21, 6:16 PM CDTSpecial Weather StatementSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn59 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.